Couldn't find what you looking for?

TRY OUR SEARCH!


Hello. I need advice, since professionals can’t seem to find any. My son has a fourth episode of strep throat. We have been at the doctors and each time we went there, doctor prescribed him with penicillin. What should I do to stop this?

Loading...


Hey there, first let me describe word strep. The word strep is used to describe many different kinds of bacteria. Strep throat is caused by a bacteria called Group A streptococcus which is different than Group B streptococcus that can affect newborns. You might also know for strep pneumonia, which is the most common bacterial pneumonia, and this is a different strep strain, as well.
It is nothing strange that your son has a forth episode of strep throat, because children are more likely than adults to get strep throat. It has an incubation period of two to seven days. Maybe there is a rash accompanying, this rash used to cause big panic, but today is known just as a sign of strep infection.
Well, with penicillin is like that… strep throat is one of few infections that has not developed resistance to penicillin (since we know that most viral illnesses are unaffected by antibiotics and that overuse of antibiotics leds to increasing problems of bacteria resistant to treatment). Strep bacteria can sometimes be resistant to a class of antibiotics called macrolides that include erythromycin, Zithromax and Biaxin. But with penicillin is like that, it is prescribed for strep throat, usually for period of 7 days and after using for first day, your child can go to school. As you said, your child has recurrent strep throat, so if I was your son’s doctor, I would definitely try another antibiotic. Consult your doctor.
Reply

Loading...